Get E-Book on COVID-19

Q. Is long-term use of Etizolam harmful?

Answered by
Dr. Aditya Gupta
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 27, 2017 and last reviewed on: Oct 09, 2018

Hi doctor,

I was prescribed Etizolam 0.5 mg and Escitalopram for a month, as I had insomnia, stress, and anxiety. However, during the last week, it did not seem to work. I was struggling with sleep. Is it possible that I become addicted to the drug? Will I need a higher dose to get the same effect? Is long-term use of this medicine harmful?

Dr. Aditya Gupta

Psychiatry Sexology
#

Hello,

Welcome to icliniq.com.

  • Etizolam is not a sleep medicine but an anxiolytic. Long-term use of benzodiazepines like Etizolam is not advisable because of tolerance and addiction potential. They are used for a short-term to support the main medications like Escitalopram, which need to be taken for a long-term.
  • If you have insomnia, you can discuss with your psychiatrist regarding adding short-term Clonazepam or Lorazepam. The dose of Escitalopram can also be increased. Besides, follow the steps of sleep hygiene:
  1. Sleeping and waking up at the regular time.
  2. Avoid caffeinated drinks at least 8 hours before sleeping.
  3. Avoid using TV, mobile, laptop, etc., at least half an hour before sleep. Instead, do relaxing activities like taking a shower.
  4. Avoid taking refined sugars and high-protein diet at night.
  5. Use your bed only for sleeping, that is, do not eat or watch TV on it.
  6. Do not take a nap during the day.
  7. Practice relaxation techniques like breath relaxation exercise daily, as it will help you relax and focus and eases your anxiety.
  8. Do not check the time repeatedly after lying down.

Remember every problem has a solution, you just need to try solving it and help is just a step away. Feel free to ask if you have any further queries.

For more information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist



Was this answer helpful?

 | 

Related Questions:
I suffer from insomnia. What can be done to get a good sleep?
How to overcome insomnia and memory problems?
Generalized Anxiety Disorder(GAD)
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Are Paxil and Crestor safe when taken together?

Query: Hello doctor,I have been taking Ativan 0.5 mg for some time now but my nurse practitioner wants me off. So, she prescribed Paxil 20 mg once daily. I am also on Crestor 10 mg. Are all of these safe together? I am not sure I trust a nurse practitioner.  Read Full »

Can Anxiety And Stress Cause Frequent Urination?

Query: Hello doctor, I am a 34 year old male. I had anxiety issues since childhood. I have been jumping from one idea to another for a long time but it has been three years I have an issue with frequent urination. It started in a bad time for me when I was obsessing that I have HIV. No burning, just sligh...  Read Full »

Taking 5mg lorazapam for anxiety disorder gives poor response. Is it safe to take one more tablet?

Query: Dear Doctor, I have panic/anxiety disorder and was prescribed with 5mg lorazepam. I took one tablet at 8 PM but still l would wake up anxious in the morning. Is it safe to take one more tablet?  Read Full »

Also Read


Miscarriage
This article provides you with all the information that you should be knowing about miscarriage. Although this is an emo...  Read more»
COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.